Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Taking vyvanse. Sweating, rash and thick nasal yellow mucous. Urinating very rare. How to counter these effects?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Vyvanse is making me sweat, rash (hive like) and thick nasal yellow mucous. Urine is dark and I only urinate once or twice a day on vyvanse. What is the vyvanse doing to me to cause these reactions and how do I counter these effects. Vyvanse helps so much mentally but I don't want it to kill me
Posted Wed, 29 May 2013 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 29 minutes later
Welcome to Healthcare Magic.
Vyvanse is a fantastic drug for some brain functional disorders like ADHD but can have significant autonomic disturbances of sympathetic overtones like in your case. It can cause anxiety, sweating, palpitations, hypertension etc.
You may be having nasal sinuses infection which is giving yellow discharge.
Please get examined for this by a local physician.
You should keep well hydrated, yellow urine indicates you are taking half the required liquids.
So make sure you are drinking more water, more juices, soups and curds to keep yourself well hydrated so to produce at least 1200ml urine in a day.
It will help reduce your other symptoms also.
I hope the advise would be helpful for you.
Above answer was peer-reviewed by
Follow-up: Taking vyvanse. Sweating, rash and thick nasal yellow mucous. Urinating very rare. How to counter these effects? 3 hours later
Thank you Dr. Choudhary. I had a feeling that Vyvanse (because its made of amphetamine salts) negatively effected hydration. I've been on 60mg per day for over 3 years, could my being semi-dehydrated for such a long time put me at risk for Candida overgrowth? My wife, who is not on Vyvanse, but does take Lexapro, has had a persistent recurring yeast infection since our daughter was born (she's now 7 years old. My wife just recently began getting what she calls eczema spots on her neck, ears, face, and head. I've read alot online about Candida and systemic Candida, and it has occurred to me that we may both be perpetually re-infecting each other with systemic yeast infections. Our medications' side effects, according to my research, could be altering our pH, creating an acidic environment that triggers our acidophilus gut flora to flourish. The normally harmless single celled yeasts would then band together and change into their plantlike flowering morphology. This, in my opinion, would explain both of us having skin-lesion flare-ups on an almost monthly basis? I have scars all over my arms and legs. My head and torso have remained mostly unscathed. My wife, however, picks and scratches these lesions and scabs as they appear on her ears and scalp. She's destroying her beautiful face and I want to help her. Please let me know, if you don't mind, if you think my logic is correct and what course of action we should take to get this fungal overgrowth under control for good. Probiotics have helped but the yeast returns the same time every month. One last detail I forgot to tell you is that last year my orthopedist found a Baker's cyst behind my right knee. Could this be a Candida cyst? He drained it but did no biopsy. I ask because when I have a major flare up my knee cyst swells and aches when I have a flare up. The worse the rash, the more painful my knee gets. Could the Candida yeast retreat to my knee when I seek treatment, take a vyvanse holiday, or alkalize my system... only to return bigger and badder the next time my immune system takes a hit. Sorry to ramble, but I really respect your expertise. Sincerely, XXXXXX
Answered by Dr. Ram Choudhary 37 hours later
Welcome back.
The Vyvanse increases the sympathetic drive and metabolism a bit but would not cause dehydration per se if you take care to take regular liquid intake.
Vyvanse or Lexapro are not known to bring Candida infections.
The skin lesions of your wife and yours needs a dermatologist's evaluation for a pin point diagnosis and management. They are highly unlikely to be related to the Candida infections.
Candida can not spread to that extent in a young person. It can spread like that only in immunocompromised patients like diabetics, dialysis dependant, cancer patients or very frail elderly.
I do not think that is the case in either of you.
The Baker's cyst is a sporadic problem and is not known to be associated with the Candida either.
In fact candida is a rarity in a profile of patient like yours.
I hope the answer would be helpful.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor